Alert archive / Florida / Red Flag Warnings in 2007

Red Flag Warning 17, NWS Miami, FL

March 7, 2007

NWS Miami, FL issued this red flag warning at Mar 7, 2007, 9:23 AM EST. It took effect at Mar 7, 2007, 11:00 AM EST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 7, 2007, 9:23 AM EST (14:23 UTC)
In effect from
Mar 7, 2007, 11:00 AM EST
Expired
Mar 7, 2007, 6:00 PM EST
In force
7 hr
Issued by
NWS Miami, FL

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KMFL 071423
RFWMFL

RED FLAG WARNING
NATIONAL WEATHER SERVICE MIAMI FL
923 AM EST WED MAR 7 2007

...RED FLAG WARNING FOR GLADES, HENDRY, AND INLAND COLLIER COUNTIES...

.A RED FLAG WARNING WILL BE IN EFFECT TODAY FOR GLADES, HENDRY,
AND INLAND COLLIER COUNTIES FROM 11 AM UNTIL 6 PM EST.

FLZ063-066-070-072300-
/O.NEW.KMFL.FW.W.0017.070307T1600Z-070307T2300Z/
GLADES-HENDRY-EASTERN COLLIER-
923 AM EST WED MAR 7 2007

...RED FLAG WARNING IN EFFECT UNTIL 6 PM EST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON. 

ALTHOUGH HIGHER DEWPOINTS WILL BE FILTERING INTO MOST OF MAINLAND
SOUTH FLORIDA TODAY WITH EASTERLY WINDS AND AN ONSHORE SEA BREEZE
ALONG THE SOUTHWEST GULF COAST...DRIER AIR WILL PERSIST ACROSS
GLADES, HENDRY AND INLAND COLLIER COUNTIES THIS AFTERNOON.
RELATIVE HUMIDITIES ARE EXPECTED TO FALL BELOW 35 PERCENT BY LATE
MORNING AND PERSIST THROUGH MID AFTERNOON, LEADING TO INCREASED
POTENTIAL FOR WILDFIRES.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW OR WILL SHORTLY. A COMBINATION OF STRONG
WINDS... LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
POTENTIAL FOR RAPID FIRE GROWTH.

$$
1 follow-up statement
000 
WWUS82 KMFL 071941
RFWMFL

RED FLAG WARNING
NATIONAL WEATHER SERVICE MIAMI FL
241 PM EST WED MAR 7 2007

...RED FLAG WARNING FOR GLADES, HENDRY AND INLAND COLLIER
COUNTIES TIL 6 PM... 
...FIRE WEATHER WATCH IN EFFECT FOR THURSDAY FOR GLADES, HENDRY
AND INLAND AREAS OF PALM BEACH, BROWARD AND COLLIER COUNTIES...

.A RED FLAG WARNING WILL BE IN EFFECT TODAY FOR GLADES, HENDRY AND
INLAND COLLIER COUNTIES FROM 11 AM UNTIL 6 PM EST. A FIRE WEATHER
WATCH WILL BE IN EFFECT THURSDAY FOR GLADES, HENDRY AND INLAND
AREAS OF PALM BEACH, BROWARD AND COLLIER COUNTIES.

FLZ063-066-070-072300-
/O.NEW.KMFL.FW.A.0011.070308T1600Z-070309T0000Z/
/O.CON.KMFL.FW.W.0017.000000T0000Z-070307T2300Z/
GLADES-HENDRY-EASTERN COLLIER-
241 PM EST WED MAR 7 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS
AFTERNOON...
...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY EVENING...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A FIRE WEATHER
WATCH...WHICH IS IN EFFECT FROM 11 AM THURSDAY THROUGH 6 PM
THURSDAY. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST
THIS AFTERNOON.

ALTHOUGH HIGHER DEWPOINTS WILL BE FILTERING INTO MOST OF MAINLAND
SOUTH FLORIDA TODAY WITH EASTERLY WINDS AND AN ONSHORE SEA BREEZE
ALONG THE SOUTHWEST GULF COAST...DRIER AIR WILL PERSIST ACROSS
GLADES... HENDRY AND INLAND COLLIER COUNTIES THIS AFTERNOON.
RELATIVE HUMIDITIES ARE EXPECTED TO FALL BELOW 35 PERCENT BY LATE
MORNING AND PERSIST THROUGH MID AFTERNOON... LEADING TO INCREASED
POTENTIAL FOR WILDFIRES.

A WEAK FRONT WILL MOVE THROUGH MAINLAND SOUTH FLORIDA TONIGHT
PROVIDING MORE DRY AIR INTO THE INLAND AREAS ESPECIALLY AROUND
LAKE OKEECHOBEE. A FIRE WEATHER WATCH WILL BE IN EFFECT FOR INLAND
AREAS FOR RELATIVE HUMIDITIES BELOW 35 PERCENT FOR FOUR OR MORE
HOURS THURSDAY AFTERNOON.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW OR WILL SHORTLY. A COMBINATION OF STRONG
WINDS... LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE POTENTIAL FOR RAPID FIRE GROWTH.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR.

LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS.

$$

FLZ067-071-081100-
/O.NEW.KMFL.FW.A.0011.070308T1600Z-070309T0000Z/
PALM BEACH WESTERN-WESTERN BROWARD-
241 PM EST WED MAR 7 2007

...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY EVENING...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A FIRE WEATHER
WATCH...WHICH IS IN EFFECT FROM 11 AM THURSDAY THROUGH 6 PM
THURSDAY.

A WEAK FRONT WILL MOVE THROUGH MAINLAND SOUTH FLORIDA TONIGHT
PROVIDING MORE DRY AIR INTO THE INLAND AREAS ESPECIALLY AROUND
LAKE OKEECHOBEE. A FIRE WEATHER WATCH WILL BE IN EFFECT FOR INLAND
AREAS FOR RELATIVE HUMIDITIES BELOW 35 PERCENT FOR FOUR OR MORE
HOURS THURSDAY AFTERNOON.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR.

LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this red flag warning went out at Mar 7, 5:14 AM EST, 4 hours 9 minutes earlier.

Area forecast discussion, Mar 7, 5:14 AM EST, 4 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
514 AM EST WED MAR 7 2007

.DISCUSSION...HIGH PRESSURE WILL CONTROL THE WEATHER ACROSS THE
AREA THROUGH THE WEEKEND. THIS WILL CONTINUE TO RESULT IN TRANQUIL
AND DRY WEATHER CONDITIONS ACROSS MAINLAND SOUTH FLORIDA ALONG
WITH SLOWLY WARMING TEMPERATURES. GFS SHOWS AN INVERTED TROUGH
DEVELOPING OVER THE SOUTHERN BAHAMAS BUT STAYING AWAY FROM THE
AREA TO THE EAST THROUGH THE WEEKEND. MOISTURE CONTINUES LIMITED
WITH PWATS RUNNING AN INCH OR LESS THROUGH THE WEEKEND. AS
SUCH...LOWERED POPS FOR THE WEEKEND IN THE EXPECTATION OF DRY
WEATHER CONTINUING.

CONFIDENCE IN THE FORECAST FOR EARLY NEXT WEEK IS LOWER THAN
NORMAL. GFS AND ECMWF HAVE BEEN DEPICTING A VIGOROUS SHORTWAVE
MOVING TOWARDS THE AREA THEN. HOWEVER...LOCATION AND STRENGTH
CONTINUE TO CHANGE WITH EACH RUN. THE 12Z RUN OF THE ECMWF SHOWED
THE SHORTWAVE DIVING INTO NORTH FLORIDA LATE MON/EARLY TUE...WITH
A DEVELOPING SURFACE LOW THEN...WHICH WAS OVER GEORGIA YESTERDAY.
THE 00Z RUN IS NOT FULLY IN YET. HOWEVER...THE LATEST FEW RUNS OF
THE GFS NOW SHOW THE SHORTWAVE DIVING INTO TEXAS...AND CUTTING OFF
INTO A CLOSED LOW WITH A SFC LOW DEVELOPING NEAR TEXAS THEN MOVING
OUT INTO THE GULF VERY SLOWLY WHILE OPENING UP AND WEAKENING
THROUGH THE MIDDLE PART OF NEXT WEEK. SO...MANY POSSIBLE
SCENARIOS AT PLAY AND SO FELT THE PRUDENT THING TO DO WAS TO KEEP
SLIGHT CHANCE POPS THROUGH THE EXTENDED FCST UNTIL THINGS BECOME
BETTER SORTED OUT.

&&

.AVIATION...VFR CONDITIONS FOR ALL TERMINALS EXPECTED TO PERSIST THROUGH
WEDNESDAY EVENING...AS DRY AND VERY STABLE CONDITIONS PERSIST ACROSS
SOUTH FLORIDA. 5000 FOOT CUMULUS OVER THE ATLC EXPECTED TO MOVE ONSHORE
AFFECTING E COAST TERMINALS WITH A PREVAILING SCATTERED LAYER THROUGH
THE DAY.

&&

.MARINE...EASTERLY WINDS WILL SUBSIDE INTO THE 10 TO 15 KT RANGE
TODAY AS HIGH PRESSURE MOVES EAST ACROSS THE WESTERN ATLANTIC. A
FAIRLY WEAK PRESSURE PATTERN WILL PREVAIL THROUGH THE FCST PERIOD
RESULTING IN WINDS OF LESS THAN 15 KT THROUGH THE UPCOMING
WEEKEND.

&&

.FIRE WEATHER...DEWPOINTS ARE CURRENTLY RUNNING IN THE UPPER 40S
TO LOWER 50S ACROSS MAINLAND SOUTH FLORIDA. ALL
GUIDANCE...INCLUDING THE HIGHER RES NAM12 AND NAM-WRF SHOW
DEWPOINTS STEADY OR RISING BY A FEW DEGREES THIS AFTERNOON.
THIS IS IN RESPONSE TO MOISTENING IN THE MIXING LAYER THIS
AFTERNOON AS LOW LEVEL WINDS TURN E-SE. SINCE ALL MODELS SHOW THE
DRY AIR ABOVE THE SFC ERODING QUICKLY TODAY...WENT ALONG WITH
THIS. IN OTHER WORDS...WE WONT HAVE THE DRY AIR JUST ABOVE THE
SFC TO MIX DOWN WITH AFTERNOON HEATING...OR SO THIS IS SUGGESTED
IN THE GUIDANCE TODAY. STILL...AM FORECASTING MIN RHS TO FALL TO
NEAR 35 PERCENT FOR A FEW HOURS OVER PORTIONS OF INTERIOR SOUTH
FL. IF THE LOW LEVELS DONT MOISTEN AS QUICKLY AS ANTICIPATED...THEN
RHS WILL LOWER THAN CURRENTLY FCST...SO TRENDS WILL BE WATCHED
CLOSELY TODAY.

THURSDAY IS TRENDING LOWER ON RHS. HIGH PRESSURE BUILDING
SOUTHWARD BEHIND A COLD FRONT WHICH WILL PASS BY NORTHEAST OF THE
AREA WILL TURN LOW LEVEL WINDS NORTHERLY AND THIS WILL TRANSPORT
DRIER AIR IN THE LOW LEVELS SOUTHWARD DOWN THE PENINSULA. NAM12 IS
POINTING TO RED FLAG CONDITIONS INTERIOR/GULF COAST ZONES THU
AFTERNOON...MUCH DIFFERENT THAN LAST NIGHTS RUN. SO TRENDED IN
THIS DIRECTION...BUT NOT QUITE AS LOW AT THIS TIME. SHOULD THIS
TREND PERSIST THOUGH...A FIRE WX WATCH OR RED FLAG WARNING MAY BE
NEEDED THU AFTERNOON...AND THIS COULD BE ISSUED LATER TODAY SO
STAY TUNED.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  77  60  79  65 / 0 -  -  -
FORT LAUDERDALE  77  65  80  66 / 0 -  -  -
MIAMI            77  65  80  66 / 0 -  -  -
NAPLES           79  58  79  60 / 0 0 0 -

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

DISCUSSION/MARINE/FIRE WX...57/DG
AVIATION...54/BNB
Hazardous weather outlook, Mar 7, 9:10 AM EST, 13 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED
NATIONAL WEATHER SERVICE MIAMI FL
910 AM EST WED MAR 7 2007

FLZ063-066>075-080130-
GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN-
WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD-
BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN-
MAINLAND MONROE-
910 AM EST WED MAR 7 2007

...MODERATE RISK OF RIP CURRENTS ATLANTIC COAST BEACHES TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

RIP CURRENTS: EASTERLY WINDS AROUND 15 KNOTS COMBINED WITH A LOW
TIDE IN THE MID TO LATE AFTERNOON WILL RESULT IN A MODERATE RISK
OF RIP CURRENTS FOR THE METRO ATLANTIC COAST BEACHES TODAY.
INEXPERIENCED SWIMMERS SHOULD ENTER THE WATER ONLY TO A DEPTH
BELOW THE KNEES AND SWIM WHERE LIFEGUARDS ARE NEARBY.

VISIBILITY: PATCHY FOG IS EXPECTED TO DEVELOP TONIGHT ACROSS
INLAND AREAS OF MAINLAND SOUTH FLORIDA.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 7, 2:41 PM ESTFire Weather WatchMFLBroward13 hr

Nearby

Red Flag Warnings in Florida, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.